Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

July 26, 2011Morris County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 26, 2011, 6:23 PM EDT for Morris County, New Jersey. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2011, 6:23 PM EDT (22:23 UTC)
Expired
Jul 26, 2011, 7:15 PM EDT
In force
52 min
Issued by
NWS Philadelphia/Mount Holly

County Morris County, NJ

The radar

The Philadelphia radar (KDIX), 101 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:35 PM EDTHAIL 0.25Budd Lake, NJ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WWUS81 KPHI 262223
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
623 PM EDT TUE JUL 26 2011

NJZ008-010-262315-
MORRIS NJ-SOMERSET NJ-
623 PM EDT TUE JUL 26 2011

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF MORRIS AND SOMERSET 
COUNTIES...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF NEWTON...MOVING SOUTHEAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR BUDD LAKE...NETCONG...LONG VALLEY
AROUND 635 PM...MOUNT ARLINGTON AROUND 640 PM...SUCCASUNNA...
CHESTER...WHARTON AROUND 645 PM...VICTORY GARDENS...DOVER AROUND 650
PM AND MENDHAM AROUND 655 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO 
POND ON ROADS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING HAS BEEN OCCURRING WITH THIS STORM. DO NOT 
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS 
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4086 7431 4067 7447 4081 7484 4081 7483
      4090 7477 4090 7468 4094 7461

$$

FORECASTER: GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 26, 4:04 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 26, 4:04 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT TUE JUL 26 2011

.SYNOPSIS...
A SECONDARY COLD FRONT MOVING TOWARD THE REGION FROM THE NORTHWEST
WILL PASS OVER THE AREA TONIGHT. THE FRONT IS EXPECTED TO STALL
TO THE SOUTH AND THEN MOVE BACK NORTH ON THURSDAY AS A WARM FRONT.
ANOTHER HOT HIGH PRESSURE SYSTEM IS FORECAST TO BUILD INTO THE
AREA IN ITS WAKE. A COLD FRONT IS EXPECTED TO SLOWLY MOVE THROUGH
THE REGION FROM NEW YORK STATE ON SATURDAY AND SATURDAY NIGHT AND
BE REPLACED BY A WEAK HIGH PRESSURE SYSTEM FOR SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE NAM IS THE MOST ROBUST WITH THE MID LEVEL IMPULSE, SECONDARY
COLD FRONT, H8 THETA E ADVECTION AND INSTABILITY OF THE MAJOR
MODELS LATE THIS AFTERNOON INTO THIS EVENING. WE DID NOT DISMISS
IT ENTIRELY INSOFAR AS ISOLATED CONVECTION WAS AS FAR SOUTH AS
ABOUT A MPO TO SEG LINE THIS MID AFTERNOON, BUT WE UNDERCUT THE
ASSOCIATED MET POPS. BECAUSE OF DRYNESS ALOFT AND NEAR THE
SURFACE, WE MAINTAIN THE MENTION OF THE POSSIBILITY OF GUSTY WINDS IN
ANY CONVECTION INTO THE EARLY EVENING. WE SHOULD CLEAR OUT ANY
CLOUDS LATER TONIGHT.

TONIGHT WILL END UP BEING ABOUT AS MUCH AN ADVECTIVE (ADMITTEDLY
WEAK) AS A RADIATING NIGHT INITIALLY, ALTHOUGH THE MORE SHELTERED
AREAS HAVE A DECENT SHOT AT SOME RADIATING TO THE LEVEL THAT IS
POSSIBLE IN LATE JULY. CONTINUITY BASICALLY SUPPORTS THIS AND IS
IN AGREEMENT WITH THE LATEST STAT GUIDANCE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
DRY HIGH PRESSURE IS IN STORE FOR WEDNESDAY, THEN A WEAK IMPULSE
THAT RIDES ALONG THE EASTERN SIDE OF THE BUILDING MID LEVEL RIDGE
ON WEDNESDAY NIGHT LOOKS LIKE IT WILL BRING SOME MID AND HIGH
LEVEL CLOUDS INTO AT LEAST THE NORTHERN PART OF THE AREA. A
SOMEWHAT STRONGER IMPULSE APPROACHES ON FRIDAY AND COINCIDES WITH
A WARM FRONT THAT IS EXPECTED TO BE MOVING NORTH ACROSS THE AREA.
WE CARRY SOME SLIGHT CHANCE POPS NORTH ON THURSDAY AND THEN GO
WITH HIGHER CHANCE POPS NORTH TO MAINLY SLIGHT CHANCE POPS SOUTH
ON THURSDAY NIGHT. AS THE MIDNIGHT SHIFT FORECASTER NOTED, THERE ISN'T
MUCH INSTABILITY ASSOCIATED WITH THIS ON THURSDAY AND ONLY SOME
MAINLY ELEVATED INSTABILITY ON THURSDAY NIGHT. WE THEREFORE MAY BE
BACKING OFF THE MENTION OF THUNDER WITH TIME, BUT FOR REASONS
STATED EARLIER WE WON'T DROP IT YET. ON FRIDAY A LEE SIDE SURFACE
TROUGH IS EXPECTED TO ESTABLISH ITSELF AND THERE MAY BE SOME
ENERGY MOVING OVER THE TOP OF THE RIDGE. WE'VE GOT CHANCE POPS
FOR TSTMS NEAR AND NORTHWEST OF THE I-95 CORRIDOR. FRIDAY IS
ANOTHER DAY WITH GOOD INSTABILITY AND MOISTURE AND SOME SHEAR
BEGINNING TO SHOW UP IN THE MODELS, BUT WE WON'T YET START PLAYING
IT UP.

FORECAST TEMPERATURES ON WEDNESDAY ARE AT OR A BIT ABOVE THE
HIGHER STAT GUIDANCE. GIVEN THE H925 FLOW, A SEA BREEZE SHOULD
HAVE TROUBLE MAKING MUCH PROGRESS INLAND. ON WEDNESDAY NIGHT, SOME
MID AND HIGH LEVEL CLOUDINESS MAY BE THE FLY IN THE RADIATING
OINTMENT, BUT WE ONLY NUDGED MINIMUM TEMPERATURES A BIT UP FROM
CONTINUITY SINCE WE NOTICED THAT MOISTURE MAINLY IS PROGGED OVER
OUR AREA FROM ABOUT H5 UPWARD. THE 00Z ECMWF AND OUR EXPERIENCE
OVER THIS SUMMER MADE US AGAIN GO AT OR ABOVE THE HIGHER STAT
GUIDANCE ON THE THURSDAY MAXES, WHICH AGAIN MAINTAINS CONTINUITY.
ON THURSDAY NIGHT, WE NOTICED THAT THE MODELS ARE FORECASTING THE
MID LEVEL IMPULSE TO SUPPRESS THE BUILDING RIDGE TO SOME DEGREE
AND SLOW THE ADVANCEMENT OF THE SURFACE WARM FRONT SOME. STAT
GUIDANCE HAS COME IN UP TO A FULL CATEGORY BELOW CONTINUITY ON
MINIMUM TEMPERATURES, BUT FOR NOW WE ONLY MOVED SLIGHTLY TOWARD
THE FORMER AND AWAY FROM THE LATTER. WE ALSO ONLY CAME DOWN A
LITTLE TOWARD STAT GUIDANCE ON FRIDAY, WHICH WE ARE STILL
FORECASTING TO BE HOT AND HUMID.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A MID AND UPPER LEVEL HIGH IS FORECAST TO BE LOCATED OVER THE
SOUTHEASTERN STATES ON FRIDAY NIGHT WITH A ZONAL FLOW ACROSS THE
NORTHERN STATES. FOR THE WEEKEND, THE HIGH IS EXPECTED TO RETROGRADE
BACK TO THE SOUTH CENTRAL STATES WITH A RIDGE BUILDING UP TOWARD
SASKATCHEWAN AND MANITOBA. MEANWHILE, A MID LEVEL TROUGH IS FORECAST
TO DROP OVER THE NORTHEASTERN STATES. FOR MONDAY AND TUESDAY, THE
MID LEVEL TROUGH IS ANTICIPATED TO DRIFT TO OUR EAST AS THE MID AND
UPPER LEVEL HIGH REMAINS OVER THE SOUTH CENTRAL STATES. ANOTHER MID
LEVEL TROUGH IS EXPECTED TO MOVE FROM THE NORTHERN ROCKIES TO THE
NORTH CENTRAL STATES EARLY IN THE NEW WEEK, FLATTENING THE RIDGE A
BIT.

AT THE SURFACE, A FRONTAL BOUNDARY FROM THE NORTHWEST IS FORECAST TO
ARRIVE IN OUR REGION ON FRIDAY NIGHT. IT SHOULD WORK ITS WAY SLOWLY
THROUGH SOUTHEASTERN PENNSYLVANIA, CENTRAL AND SOUTHERN NEW JERSEY,
DELAWARE AND NORTHEASTERN MARYLAND FROM SATURDAY INTO SATURDAY NIGHT
AS A WEAK AREA OF LOW PRESSURE FROM THE WEST RIDES ALONG IT. THE
FRONT SHOULD DROP THROUGH EASTERN VIRGINIA ON SUNDAY.

WE WILL CARRY THE MENTION OF AT LEAST A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE VICINITY OF THE FRONT. THE MODEL GUIDANCE IS
NOT IN GOOD AGREEMENT REGARDING THE TIMING AND THE EXTENT OF ANY
PRECIPITATION. AS THE FRONT SINKS FARTHER TO OUR SOUTH ON MONDAY AND
TUESDAY, IT APPEARS AS THOUGH THE CHANCE FOR ANY RAIN WILL FALL
BELOW 15 PERCENT.

THE FRONTAL PASSAGE MAY BRING SOME RELIEF TO BERKS COUNTY, THE LEIGH
VALLEY, THE POCONOS, AND NORTHERN AND CENTRAL NEW JERSEY FOR
SATURDAY. HOWEVER, FOR THE PHILADELPHIA METROPOLITAN AREA AND POINTS
SOUTH, THE EXCESSIVE HEAT AND HUMIDITY MAY LINGER INTO SATURDAY. ON
SUNDAY, THE FRONT SHOULD BE FAR ENOUGH TO OUR SOUTH TO ALLOW LESS
HUMID AIR TO BUILD DOWN INTO OUR ENTIRE REGION. HOWEVER,
TEMPERATURES WILL REMAIN QUITE WARM. THE SAME IS TRUE FOR MONDAY AND
TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDS AND EXCELLENT FLYING WEATHER ARE EXPECTED FOR THE NEXT FEW
DAYS AS HIGH PRESSURE BUILDS IN BEHIND THE PASSAGE OF A COLD FRONT.
MUCH DRIER AIR HAS BEGUN TO FILTER INTO THE REGION ON W TO NW FLOW.

EXPECT LITTLE IN THE WAY OF CLOUD COVER WITH HIGH PRESSURE BEING THE
DOMINANT WEATHER FEATURE.  A SW TO W WIND WILL BECOME MORE NWLY
TONIGHT AND WEDNESDAY, AND SPEEDS WILL GENY BE AROUND 10 KT, WITH
SOME LCLY HIGHER GUSTS PSBL.

THERE ARE SOME TSRA N AND W OF THE TAF SITES, BUT CAN NOT RULE OUT A
STRAY SHOWER OR TSRA FOR KABE OR KRDG, BUT CONFIDENCE IS LOW, SO
WILL JUST CARRY THE MENTION OF CB AT THOSE TWO LOCATIONS THIS AFTN.
TOMORROW LOOKS DRY EVERYWHERE.  THERE COULD ALSO BE SOME LIGHT FOG
IN THE NORMALLY SHELTERED LOCATIONS OVERNIGHT, BUT THIS IS NOT
EXPECTED TO BE WIDESPREAD OR LAST MUCH LATER THAN 9 OR 10 AM.

OUTLOOK...
HIGH PRESSURE WILL DOMINATE OUR WEATHER AT LEAST THROUGH THURSDAY
WITH VFR FLYING CONDITIONS EXPECTED. A WARM FRONT MAY APPROACH
SLOWLY FROM THE SOUTH THURSDAY NIGHT INTO FRIDAY...WITH A COLD FRONT
POSSIBLY MOVING IN SLOWLY FROM THE WEST FRIDAY NIGHT AND SATURDAY.
THESE FEATURES MAY CAUSE LOWER CONDITIONS AT TIMES LATE THIS COMING WEEK
AND INTO THE WEEKEND AS LOW LEVEL MOISTURE INCREASES, BRINGING A
RENEWED THREAT FOR FOG AND LOW CLOUDS AND, OF COURSE, DIURNAL
CONVECTION.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
THROUGH MOST IF NOT ALL OF THIS WEEK.

HIGH PRESSURE WILL BUILD OVER THE COASTAL WATERS TONIGHT AND REMAIN
OVER THE REGION THROUGH AT LEAST THURSDAY.  THIS SHOULD KEEP CONDS
RELATIVELY BENIGN OVER THE WATERS FOR MOST OF THE WEEK.  HOWEVER, IN
THERE COULD BE SOME WIND GUSTS TO AROUND 20 KTS DURG THE AFTN AND
EVENING HOURS THRU WEDNESDAY UNTIL THE PRESSURE GRADIENT BETWEEN THE
AFOREMENTIONED HIGH PRESSURE AND A DEPARTING COLD FRONT RELAXES.
A WARM FRONT MAY APPROACH BY FRIDAY...WITH A COLD FRONT POSSIBLY
AFFECTING THE MARINE AREA INTO THE FIRST HALF OF THE WEEKEND.
SCATTERED SHOWERS AND THUNDERSTORMS LOOK POSSIBLE FOR LATE THIS WEEK
AND INTO THE WEEKEND.

WITH HIGH PRESSURE IN PLACE, A LOW RISK OF RIP CURRENTS IS FORECAST
FOR THE NEXT SEVERAL DAYS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DELISI/GIGI
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...IOVINO
AVIATION...NIERENBERG
MARINE...NIERENBERG
Hazardous weather outlook, Jul 26, 3:26 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EDT TUE JUL 26 2011

NJZ001-007-008-PAZ054-055-061-062-272100-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON-
326 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ANY THUNDERSTORMS THIS EVENING COULD PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN EXCESSIVE HEAT EVENT IS POSSIBLE ON FRIDAY WITH A LESSER CHANCE
FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-012>015-PAZ060-068-069-272100-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
MERCER-BERKS-MONTGOMERY-BUCKS-
326 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ANY THUNDERSTORMS THIS EVENING COULD PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN EXCESSIVE HEAT EVENT IS POSSIBLE IN THE FRIDAY TO SATURDAY TIME
FRAME. IT SHOULD NOT REACH THE LEVELS OF THE PREVIOUS EXCESSIVE HEAT
EVENT. NEVERTHELESS HEAT ADVISORIES AND OR EXCESSIVE HEAT
WARNINGS MAY BECOME NECESSARY, ESPECIALLY ALONG THE URBAN I95
CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ067-070-071-272100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-DELAWARE-PHILADELPHIA-
326 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN EXCESSIVE HEAT EVENT IS POSSIBLE IN THE FRIDAY TO SATURDAY TIME
FRAME. IT SHOULD NOT REACH THE LEVELS OF THE PREVIOUS EXCESSIVE HEAT
EVENT. NEVERTHELESS HEAT ADVISORIES AND OR EXCESSIVE HEAT
WARNINGS MAY BECOME NECESSARY, ESPECIALLY ALONG THE URBAN I95
CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-272100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
326 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 26, 4:44 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
444 PM EDT TUE JUL 26 2011

PAZ054-055-262145-
CARBON PA-MONROE PA-
444 PM EDT TUE JUL 26 2011

...A STRONG TO POTENTIALLY SEVERE THUNDERSTORM APPROACHING CARBON
AND MONROE COUNTIES FROM THE NORTHWEST...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG TO POTENTIALLY SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF
SCRANTON...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR
BLAKESLEE...LAKE HARMONY AROUND 515 PM...GOULDSBORO STATE PARK
AROUND 520 PM...TOBYHANNA...POCONO PINES...POCONO
RACEWAY...MECKESVILLE AROUND 525 PM...LONG POND...JONAS AROUND 530
PM AND MOUNT POCONO AROUND 535 PM.

WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF NICKELS ARE POSSIBLE
WITH THIS STORM. REMAIN ALERT IN THE EVENT A WARNING IS ISSUED.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 4123 7513 4116 7516 4114 7508 4084 7539
      4114 7571 4113 7564 4121 7557 4123 7554
      4123 7552 4125 7550 4125 7531 4126 7522

FORECASTER: GORSE
Local storm report, Jul 26, 5:48 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
548 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     TOBYHANNA               41.18N  75.42W
07/26/2011  E65 MPH          MONROE             PA   TRAINED SPOTTER

            THUNDERSTORM WIND GUST ESTIMATED TO BE BETWEEN 60 AND
            70 MPH... KNOCKING DOWN TREE LIMBS.

0520 PM     HAIL             TOBYHANNA               41.18N  75.42W
07/26/2011  E0.75 INCH       MONROE             PA   TRAINED SPOTTER

            HAIL UP TO THE SIZE OF PENNIES ACCUMULATED SOME ON THE
            GRASS.

&&

EVENT NUMBER PHI1100417 PHI1100418

GORSE
Special weather statement, Jul 26, 6:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
623 PM EDT TUE JUL 26 2011

NJZ008-010-262315-
MORRIS NJ-SOMERSET NJ-
623 PM EDT TUE JUL 26 2011

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF MORRIS AND SOMERSET
COUNTIES...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF NEWTON...MOVING SOUTHEAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR BUDD LAKE...NETCONG...LONG VALLEY
AROUND 635 PM...MOUNT ARLINGTON AROUND 640 PM...SUCCASUNNA...
CHESTER...WHARTON AROUND 645 PM...VICTORY GARDENS...DOVER AROUND 650
PM AND MENDHAM AROUND 655 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING HAS BEEN OCCURRING WITH THIS STORM. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4086 7431 4067 7447 4081 7484 4081 7483
      4090 7477 4090 7468 4094 7461

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 5:55 PM EDTSevere Thunderstorm WarningPHISussex, Warren35 min
Jul 26, 6:28 PM EDTSpecial Weather StatementPHISussex62 min
Jul 26, 7:06 PM EDTSpecial Weather StatementPHISussex54 min
Jul 26, 7:38 PM EDTSpecial Weather StatementPHIMorris52 min
Jul 26, 7:50 PM EDTSevere Thunderstorm WarningPHIMorris25 min
Jul 26, 4:44 PM EDTSpecial Weather StatementPHIMonroe61 min
Jul 26, 5:01 PM EDTSevere Thunderstorm WarningPHIMonroe59 min
Jul 25, 10:17 PM EDTAreal Flood AdvisoryPHICecil, Kent3 hr

Nearby

Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.